68472members
360274posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Mirena coil removal & side effects of tamoxifen afterwards

5 REPLIES 5
Highlighted
Member

Re: Mirena coil removal & side effects of tamoxifen afterwards

Thank you so much for your reply & advice. The nausea & headaches have somewhat subsided now. My body seems to be getting used to the chemical changes. I’ve finished my short course of radiotherapy, it seemed to go ok. I’m not sure how the tiredness will hit me because I’m already disabled but I’m keeling up with my arm exercises (have been throughout) because I’m a wheelchair user - I definitely need my arms! All the best to you x

Highlighted
Member

Re: Mirena coil removal & side effects of tamoxifen afterwards

Hi, hope you’re feeling less nauseous. The nausea could be linked to anxiety.  Like you I had my ER+ diagnosis, coil removal & lumpectomy very quickly and close together.  I found radiotherapy a few months later very tiring.  If I’m not too late, My advice would be to make sure you do your physio throughout radio and well beyond to avoid a frozen shoulder.  Stick with the tamoxifen and talk to your GP about any side effects, including the headaches and nausea.  I’m 2 yrs on and doing well.  If you miss the hormones from the coil, be open minded about anti-depressants, they’re saved me!  All the best x 

Highlighted
Member

Re: Mirena coil removal & side effects of tamoxifen afterwards

Hello Heather,

Thanks so much for replying to me. I’m beginning to feel better now, I’m so glad the side effects are more manageable & the headaches sadly are related but they are getting better. 
 And thanks so much for the advice about radiotherapy!

 Suzanne 

Highlighted
Member

Re: Mirena coil removal & side effects of tamoxifen afterwards

Hi Spu1

Sorry to hear your struggle with tamoxifen etc. I have been on tamoxifen for a year now - the first couple of weeks were pretty tough with constant nausea but after that it levelled off - having said that I’d say that generally 1 week per month on average I don’t feel great - extreme tiredness and nausea - I try and listen to my body though and make sure I’m getting enough rest and leave the chores for when I do get my energy back - I haven’t experienced headaches though - have you contacted your GP as the migraines may be unrelated although if you’re starting radio next week they could be anxiety driven? I found the radio was fine so try not to worry too much about that - it’s more the hassle factor of having to get to hospital each day that I found the worse bit. The best piece of advice I was given was to be kind to yourself - if you are too tired to work through radio then don’t (if that’s possible) and take time out each day to rest. Best wishes, Heather 

Highlighted
Community Manager

Re: Mirena coil removal & side effects of tamoxifen afterwards

Hi Spu1

I hope someone is able to share their experience on what worked for them, however should you wish to speak to one of our breast care nurses, please remember you can do so on freephone 0808 800 6000 (Mon-Fri 9am-4pm; Sat 9am-1pm).

Sending our best wishes

Bernard

Highlighted
Member

Mirena coil removal & side effects of tamoxifen afterwards

Hello I hope everyone is safe & staying well. I’ve been taking tamoxifen since March 2020 when I got diagnosed with breast cancer (ER positive). I had a lumpectomy in early July & at the same time they removed my mirena coil. About a week & a half ago, I started to get really bad headaches, more like migraines really & I vomited a couple of times as well after eating - that can happen at random times in the day. I take my tamoxifen at night. The hot flushes have dramatically increased as well. I’m wondering how long these new side effects last? I start a short course of radiotherapy next week. Has anyone else experienced this & if you resolved it, how did you do it? Thanks in advance for supporting me.